Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 389, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 26, 2016, 5:19 PM CDT for Scott County, Smith County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 5:19 PM CDT (22:19 UTC)
- Expired
- Sep 26, 2016, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WUUS54 KJAN 262219
SVRJAN
MSC123-129-262300-
/O.NEW.KJAN.SV.W.0389.160926T2219Z-160926T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT MON SEP 26 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HOMEWOOD...OR NEAR FOREST...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HOMEWOOD AROUND 535 PM CDT.
PINEVILLE AND BURNS AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3204 8957 3232 8961 3234 8947 3218 8932
3214 8932
TIME...MOT...LOC 2219Z 337DEG 11KT 3229 8952
HAIL...0.88IN
WIND...60MPH
$$
NF2 follow-up statements
482 WWUS54 KJAN 262249 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 549 PM CDT MON SEP 26 2016 MSC123-129-262300- /O.CON.KJAN.SV.W.0389.000000T0000Z-160926T2300Z/ SCOTT MS-SMITH MS- 549 PM CDT MON SEP 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH CENTRAL SCOTT AND NORTHEASTERN SMITH COUNTIES... AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PULASKI...OR 10 MILES SOUTHEAST OF MORTON...MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... BURNS...HOMEWOOD AND PINEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3227 8960 3228 8950 3212 8938 3204 8957 TIME...MOT...LOC 2249Z 021DEG 9KT 3222 8958 HAIL...0.88IN WIND...60MPH $$ NF
044
WWUS54 KJAN 262252
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT MON SEP 26 2016
MSC123-129-262302-
/O.EXP.KJAN.SV.W.0389.000000T0000Z-160926T2300Z/
SCOTT MS-SMITH MS-
552 PM CDT MON SEP 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCOTT AND
NORTHEASTERN SMITH COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3227 8960 3228 8950 3212 8938 3204 8957
TIME...MOT...LOC 2250Z 337DEG 11KT 3222 8958
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 4:02 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 26, 4:02 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Jackson MS 402 PM CDT MON SEP 26 2016 .SHORT TERM... Tonight through Thursday morning... A large upper trough and closed low located over the midwest/Great Lakes region is helping to push a cold front through the CWA this afternoon. This front is currently located along the I-20 corridor. Moisture pooling ahead of the front has resulted in low to mid 70s dewpoints with temps in the low to mid 90s along and south of I-20. These well above average temps have been enough to already break another daily high for Meridian, but the good news is that today will be the last day of such anomalously warm temps. In terms of convection, the best coverage is currently along and east of the HWY 25 corridor where the best moisture and instability are located. A few thousand Joules of SBCAPE have been realized this afternoon across this area, however weak lapse rates and forcing have kept storms sub-severe, but an isolated strong storm or two can't be ruled out. For tonight, the cold front will continue pushing through the CWA and will be located across the HWY 84 corridor. Drier air will filter in behind the front along and north of I-20 and will bring much cooler overnight lows with temps expected to be in the low to mid 60s. On Tue, the front will still be lingering across our far SE counties, so a few isolated showers and storms can't be ruled out. Daytime highs will be the coolest in the NW with highs only in the low 80s with mid 80s elsewhere. Tue evening will be prime for radiational cooling with clear skies and dry conditions allowing overnight lows to dip into the low to mid 50s across the majority of the area. On Wed, another northern stream closed upper low is progged to drop south into the Great Lakes region by Thursday morning. This will help to drive a second reinforcing cold front into the area Thur morning that will bring in even cooler temps aloft and more drier air. Temps on Wed will be warm ahead of the boundary in the mid to upper 80s, but thankfully not as hot as what we have been seeing the past few days. Overnight lows Wed evening will be a little trickier as the models show a band of moisture pooling ahead of the boundary that could limit the degree of cooling before daybreak. However, another evening of mid to upper 50s lows will be instore area wide. Some fire weather issues can't be ruled out in north Mississippi Tuesday and areawide Wednesday due to the anomalous dry air in the area but winds should be lighter on Wednesday which could limit enhanced fire weather danger. /TW/ .LONG TERM... Thursday through Monday.... The ArkLaMiss will experience a more Fall-like weather pattern which is more typical of late September/early October than what we've been experiencing over the last few weeks. Long term models place an upper level closed low south of the Great Lakes by mid week. This system will continuously pull cool, dry continental air into the region from Canada. High temperatures Thursday and Friday have trended cooler with highs below 80 across the majority of the CWA thanks to much cooler temps aloft behind the cold front. Temps through the weekend will creep back into the low 80s with dewpoints mainly in the 50s. Dry air and clear skies at night will lead to a significant diurnal curve throughout the extended period. Lows will fall into the 50s for the first time since May with some areas possibly reaching the upper 40s where radiational cooling is maximized. Weak pressure gradient forcing will result in light winds throughout the long term lessening the fire weather risk. Weak upper ridging will begin to set up late in the weekend as the closed low weakens and moves further east. /TW/JPM3/ && .AVIATION...A cold front dropping southeast through the region this afternoon and tonight, will continue to result in a mix of MVFR/VFR flight categories at TAF sites. Degraded categories will be as a result of low clouds and an occasional decrease in visibility from convection on station. Winds ahead of the front will be variable. However, behind the front, winds will become northerly around 10 knots and gusting to around 17 knots at times. Winds will remain northerly overnight, but they will subside a bit during the evening hours. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 66 84 58 85 / 20 6 5 3 Meridian 67 85 57 87 / 30 12 9 3 Vicksburg 64 82 54 87 / 13 5 4 3 Hattiesburg 70 86 61 87 / 30 26 11 3 Natchez 64 83 57 85 / 20 9 6 1 Greenville 61 80 55 87 / 10 4 2 3 Greenwood 61 82 53 86 / 11 4 3 3 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && TW/19
Hazardous weather outlook, Sep 26, 2:33 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT MON SEP 26 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 233 PM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Sep 26, 11:32 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 W PURVIS 31.14N 89.45W
09/25/2016 LAMAR MS EMERGENCY MNGR
TREE DOWN ON MITCHELL ROAD.
0615 PM TSTM WND DMG 2 WNW LUMBERTON 31.01N 89.48W
09/25/2016 LAMAR MS EMERGENCY MNGR
TREE DOWN ACROSS WEST MAIN/HIGHWAY 13.
0555 PM TSTM WND DMG 7 S WEST HATTIESBURG 31.22N 89.37W
09/25/2016 LAMAR MS EMERGENCY MNGR
TREE DOWN AT RD HARTFIELD RD AND MORGAN LANE.
0615 PM DENSE FOG 5 SSW SANFORD 31.42N 89.45W
09/25/2016 LAMAR MS EMERGENCY MNGR
TREE DOWN AT EPLEY RD AND HIGHWAY 42.
&&
AWLocal storm report, Sep 26, 11:39 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT MON SEP 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 5 SSW SANFORD 31.42N 89.45W
09/25/2016 LAMAR MS EMERGENCY MNGR
TREE DOWN AT EPLEY RD AND HIGHWAY 42.
&&
AWSpecial weather statement, Sep 26, 4:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 441 PM CDT MON SEP 26 2016 MSZ044-045-262215- LEAKE MS-NESHOBA MS- 441 PM CDT MON SEP 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NESHOBA AND EASTERN LEAKE COUNTIES UNTIL 515 PM CDT... AT 441 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RENFROE...OR NEAR CARTHAGE...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... EDINBURG AROUND 450 PM CDT. MADDEN AROUND 510 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STANDING PINE... REDWATER AND WALNUT GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3284 8957 3290 8943 3273 8923 3258 8949 TIME...MOT...LOC 2141Z 329DEG 22KT 3281 8946 NF
Special weather statement, Sep 26, 4:49 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON SEP 26 2016
MSZ056-262215-
SMITH MS-
449 PM CDT MON SEP 26 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH COUNTY UNTIL 515
PM CDT...
AT 449 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BURNS...OR 15 MILES SOUTH OF MORTON...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RALEIGH AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3206 8936 3197 8964 3203 8966 3204 8966
3205 8967 3221 8972 3223 8964 3222 8951
TIME...MOT...LOC 2149Z 337DEG 12KT 3213 8960
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:41 PM CDT | Special Weather Statement | JAN | Leake | 34 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | JAN | Smith | 26 min |
| Sep 26, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar | 50 min |
| Sep 26, 5:29 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Sep 26, 5:43 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Sep 26, 5:54 PM CDT | Special Weather Statement | JAN | Forrest | 36 min |
| Sep 26, 5:56 PM CDT | Special Weather Statement | JAN | Scott | 34 min |
| Sep 26, 6:18 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 27 min |
| Sep 26, 6:29 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.